Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Purple Spots On The Skin And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

weird purple spots!

Posted by Anonymous, 2 Replies
ive been poz for almost 2 years now. i havent been sick or anything but yesterday i noticed weird purple spots like bruises on my body, on my upper arms and on my legs near my knees. their small and they dont hurt but they look gross. i dont burise... Read more »

Little pink and purple spots under my skin?

Posted by Anonymous
Would little pink and purple spots on my palm be a sign of infection? unprotected vaginal with a stripper about 8 weeks ago. I had a neg. pcr and elia at 6 weeks. Read more »

Purplish spot on arm

Posted by Anonymous, 4 Replies
I have a purple spot on my arm-dime sized. It has been there for a while now. Is there anything but KS that can appear like that on skin? If I was exposed to HIV, it was over ten years ago. Never thought any contact with my last boyfriend was... Read more »

spots on skin

Posted by Anonymous, 2 Replies
I was tested at 3 months neg ,now i still have joint pain and aches,also in the last week ive had about 10 to 15 red or brown spots appear on my cheeks and forhead which i never had before almost look like age spots but im not old.I have read that... Read more »

What is exactly skin rash ?

Posted by Anonymous, 1 Reply
Can anybody describe skin rash during ARS for me ? Is it small red dots or large ones ? Are there many of them or only a few ? Are they localized or can they appear anywhere on the body ? When they appear, do they last for a long time or do they... Read more »
Ask the Experts

purple spots

Dear Doc,I hope you are ok. I am in Cuba at the so this email is being sent to you by a good friend of mine. My HIV status cannot be disclosed for I must face legal consequences such as deportation, that is the reason why I do not see the doctor...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Dark skinned patients sometimes develop spots on palms and feet from the zidovudine or less often lamivudine (the two drugs in Combivir). Syphilis and other conditions also possible. If spots due to drugs often stabilize and are usually of mostly... Read more »

purple spots2

sDear Doc,I hope you are ok. I am in Cuba at the so this email is being sent to you by a good friend of mine. My HIV status cannot be disclosed for I must face legal consequences such as deportation, that is the reason why I do not see the doctor...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Spots on palms/soles of feet sometimes are seen in dark skinned patients on zivovudine (drug in Combivir) though other conditions such as syphilis need to be considered so ideally a clinical evaluation by at least a primary care doctor recommeneded.... Read more »

Do I have KS? If that red/purple spot is driving your crazy, please read this.

I am HIV-. About 2 and a half years ago I noticed a couple marks on my wrist. They were all different in size. The one, about 2cm in size and oval shaped, has a pinkish type color. The inside is more like a white. I think they are actualy...
Bruce Dezube, M.D.

Response from Bruce Dezube, M.D.

Harvard Medical School
As for your spots and the red spots of so many others who write, please permit me to re-run my response from Sept 16, 2001. It's applicable to your query--In the past months or so, I have received about 30 queries which describe pigmented... Read more »

purple patches

Can a Kaposi sarcoma flat lesion, occur in one day, ie suddenly. I have about a dime size lesion on my thigh and it occurred in one day. it blanches though, can it still be Kaposi. Has been there a week unchanged....
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,Kaposi's sarcoma (K.S.) lesions do not blanch and dime-sized lesions do not appear within one day.K.S. was a major problem during the early years of the epidemic. Today it is seen only rarely. K.S. is caused by human herpes virus type 8... Read more »
Articles
U.S. Centers for Disease Control and Prevention

South Africa: Purple Ribbon for Rape Victims

A nationwide campaign to make antiretroviral drugs available for every rape survivor in South Africa kicked off Tuesday in Cape Town. Advocates called on supporters to wear a purple ribbon around their left wrist to show their support for making the... Read more »
Canadian AIDS Treatment Information Exchange

Skin Problems

Many people get a rash when they start taking antiretrovirals. Rashes can be caused by the following drugs: non-nucleoside analogues -- nevirapine (Viramune), delavirdine (Rescriptor) and efavirenz (Sustiva) the nucleoside analogue abacavir (alone... Read more »
TheBody.com

Fifty Shades of Gray (Matter)

I recently had an MRI done that discovered white spots on my brain. Scar tissue. Most likely caused by the hard knocks of life you can say. One in particular. Three years ago. I became a victim of a hate crime. Because I am ... GAY. I have to... Read more »
AIDS InfoNet

How to Spot HIV/AIDS Fraud

What Is HIV/AIDS Fraud? Warning Signs of an HIV Fraud Common Sense About Unproven Treatments Questions You Should Ask Take Your Time; Check It Out The Bottom Line What Is HIV/AIDS Fraud? HIV fraud is the promotion, advertisement, or... Read more »